Alert archive / Michigan / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 3, NWS Detroit, MI
NWS Detroit, MI issued this severe thunderstorm warning at Apr 20, 2000, 3:12 PM EDT for Washtenaw County, Michigan. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 20, 2000, 3:12 PM EDT (19:12 UTC)
- Expired
- Apr 20, 2000, 3:45 PM EDT
- In force
- 33 min
- Issued by
- NWS Detroit, MI
- Area
- Whole counties
County Washtenaw County, MI
The radar
The Detroit radar (KDTX), 58 km from the middle of the area, began a volume at 19:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 7.2 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 574 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 277 m²/s²
- 0-3 km storm-relative helicity
- 333 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDTX 201913 SVRDTX MIC161-201945- BULLETIN - EAS ACTIVATION/IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 312 PM EDT THU APR 20 2000 THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WASHTENAW COUNTY IN SOUTHEAST MICHIGAN * UNTIL 345 PM EDT * AT 312 PM EDT...A TRAINED WEATHER SPOTTER REPORTED A SEVERE THUNDERSTORM 3 MILES SOUTH OF MANCHESTER...OR 15 MILES NORTH OF ADRIAN...MOVING NORTHEAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ANN ARBOR...DEXTER...AT 325 PM EDT THIS STORM IS CAPABLE OF PRODUCING HAIL UP TO ONE INCH IN DIAMETER. HAIL OF THIS SIZE MAY! DAMAGE WINDOWS...ALUMINUM SIDING...OR VEHICLES...IF ACCOMPANIED BY STRONG WIND GUSTS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. BT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 11:35 AM EDT, 3 hours 37 minutes earlier.
Area forecast discussion, Apr 20, 11:35 AM EDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1135 AM EDT THU APR 20 2000 MAIN FORECAST CONCERN FOR THIS AFTERNOON REVOLVES AROUND MOVEMENT OF THE WARM FRONTAL BOUNDARY. CURRENT ZONE FORECAST HAS A PRETTY GOOD HANDLE ON THE CURRENT SITUATION AS COMPARED TO THE 12Z MODEL RUNS. SHORT WAVE ENHANCING LIFT NORTH OF THE WARM FRONT ATTM IS PULLING NORTH. CONSIDERING THE LOCATION OF THE JET...THE MODEL PUSHING THE WARM FRONT NORTH INTO SOUTHERN COUNTIES LOOKS GOOD. HOWEVER...EXPECTING STRONGEST CONVECTION TO REMAIN TO THE SOUTH OF THE CWFA...IN THE REGION OF BEST SURFACE BASED INSTABILITY AND CAPE. WITH EXPECTED WARM FRONTAL LOCATION THE AREAS SOUTH OF NM59 WOULD BE MOST FAVORED FOR ANY STRONG THUNDERSTORMS OR FEW SEVERE DURING THE AFTERNOON. WILL UPDATE FOR ADJUSTED AFTERNOON WORDING. .DTX...GALE WARNING IN EFFECT LAKE HURON. STRUBLE
In the hours before
Local storm report, Apr 20, 11:03 AM EDT, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC, MI
1103 AM EDT THU APR 20 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0845 AM 1 E BRITTON MI .75 INCH HAIL
04/20/00 LENAWEE REPORTED BY POSTAL
OFFICIALSSpecial weather statement, Apr 20, 2:20 PM EDT, 52 minutes before
MIZ047>049-053>055-060>063-068>070-075-076-082-083-210000- SEVERE WEATHER OUTLOOK FOR SOUTHEAST MICHIGAN NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 220 PM EDT THU APR 20 2000 ...SEVERE WEATHER POTENTIAL STATEMENT FOR SOUTHEAST MICHIGAN... DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SCATTERED THUNDERSTORMS WILL OCCUR IN SOUTHEAST MICHIGAN THIS AFTERNOON AND EVENING. THERE IS THE POTENTIAL FOR A FEW OF THE THUNDERSTORMS TO BECOME SEVERE...WITH HAIL NEAR AN INCH IN DIAMETER. SPOTTER ACTIVATION HAS BEEN REQUESTED. A STRONG LOW PRESSURE SYSTEM OVER NORTHERN ILLINOIS THIS AFTERNOON WILL MOVE ACROSS THE SOUTHERN TIP OF LAKE MICHIGAN EARLY THIS EVENING. A WARM FRONT EXTENDING EAST FROM THIS LOW WILL PUSH NORTH INTO EXTREME SOUTHEAST MICHIGAN LATE THIS AFTERNOON...INTO THIS EVENING. MOIST AND UNSTABLE AIR WILL CONTINUE IN THE REGION SOUTH AND ALONG THE WARM FRONT. SUFFICIENT LIFT WILL KEEP THE SCATTERED THUNDERSTORMS GOING NORTH OF THE WARM FRONT AS WELL. IN FAR SOUTHEAST MICHIGAN...ALONG AND SOUTH OF THE WARM FRONT...AND GENERALLY ALONG AND SOUTH OF M 59...THERE IS A CHANCE FOR A FEW OF THE THUNDERSTORMS TO BECOME SEVERE. THE CHIEF THREAT FROM ANY SEVERE THUNDERSTORM WILL BE HAIL TO AROUND AN INCH IN DIAMETER. HOWEVER...ISOLATED WIND GUSTS TO 60 MPH MAY ALSO OCCUR WITH A SEVERE THUNDERSTORM. HEAVY RAIN AND LIGHTNING WILL ALSO BE A THREAT...SO PERSONS SHOULD MOVE INDOORS WHEN THUNDER IS NEAR OR OVERHEAD. ALSO...DRIVERS SHOULD USE EXTRA CAUTION AS BRIEFLY HEAVY RAIN WILL CAUSE PONDING OF WATER ON ROADS. THE THUNDERSTORMS WILL MOVE TO THE NORTHEAST AT 45 MPH. THE CHANCES FOR THUNDERSTORMS ARE EXPECTED TO DIMINISH THIS EVENING...HOWEVER... PERIODS OF RAIN WILL CONTINUE AND DRIVERS SHOULD REMAIN ALERT THROUGHOUT THE NIGHT FOR ANY STANDING WATER. KEEP ABREAST OF THE LATEST WEATHER INFORMATION BY LISTENING TO NOAA WEATHER RADIO...ORR YOUR LOCAL RADIO...TELEVISION...OR CABLE TELEVISION STATION. STRUBLE
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 8:27 AM EDT | Severe Thunderstorm Warning | DTX | Lenawee | 33 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.